Alert archive / California / Tornado Warnings in 2023
Tornado Warning 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this tornado warning at Mar 21, 2023, 8:18 PM PDT for Los Angeles County, Ventura County, California. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2023, 8:18 PM PDT (03:18 UTC)
- Expired
- Mar 21, 2023, 8:30 PM PDT
- In force
- 12 min
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Los Angeles County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 39 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 3.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 438 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082
WFUS56 KLOX 220318
TORLOX
CAC037-111-220330-
/O.NEW.KLOX.TO.W.0002.230322T0318Z-230322T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service OXNARD CA
818 PM PDT Tue Mar 21 2023
The National Weather Service in OXNARD has issued a
* Tornado Warning for...
Central Ventura County in southwestern California...
Southwestern Los Angeles County in southwestern California...
* Until 830 PM PDT.
* At 817 PM PDT, a severe thunderstorm capable of producing a tornado
was located over Point Mugu State Park, or 10 miles south of
Camarillo, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
* This dangerous storm will be near...
Western Malibu around 825 PM PDT.
Newbury Park around 830 PM PDT.
Other locations impacted by this tornadic thunderstorm include Naval
Base Ventura County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3409 11884 3404 11896 3406 11901 3408 11904
3408 11906 3409 11909 3409 11913 3411 11915
3419 11893
TIME...MOT...LOC 0317Z 237DEG 34KT 3409 11900
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Hall1 follow-up statement
297
WWUS56 KLOX 220330
SVSLOX
Severe Weather Statement
National Weather Service OXNARD CA
830 PM PDT Tue Mar 21 2023
CAC037-111-220340-
/O.EXP.KLOX.TO.W.0002.000000T0000Z-230322T0330Z/
Ventura CA-Los Angeles CA-
830 PM PDT Tue Mar 21 2023
...THE TORNADO WARNING FOR CENTRAL VENTURA AND SOUTHWESTERN LOS
ANGELES COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3409 11884 3404 11896 3406 11901 3408 11904
3408 11906 3409 11909 3409 11913 3411 11915
3419 11893
TIME...MOT...LOC 0330Z 237DEG 34KT 3415 11889
$$
HallWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this tornado warning went out at Mar 21, 4:35 PM PDT, 3 hours 43 minutes earlier.
Area forecast discussion, Mar 21, 4:35 PM PDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
435 PM PDT Tue Mar 21 2023
.SYNOPSIS...21/211 PM.
Periods of moderate to heavy rain, thunderstorms, and mountain
snow will continue through Wednesday as a strong storm moves over
the region. Strong and potentially damaging winds are possible as
well. Generally dry and cool conditions are then expected
Thursday through Monday.
&&
.SHORT TERM (TDY-FRI)...21/156 PM.
Activity starting to pick up right on schedule this afternoon as
some colder air aloft moves in. There has even been a little bit
of surface heating after the first batch of rain moved through
earlier this morning. Satellite and radars showing some active
bands of showers, one currently moving onshore from Pt Conception
to southern SLO County and another one just south of the Channel
Islands moving towards southern Santa Barbara County and Ventura
County. There has been some lightning detected with these storms
as well as small hail and gusty winds. Radars are also showing
hints of rotation with some of these storms so funnel clouds and
even waterspouts or brief tornados can't be ruled out.
Should be a very active night tonight as models show a large area
of PVA along with a 120kt jet overhead at 06z. High res models
indicate shower and thunderstorm activity becoming more
widespread and eventually spreading into LA County. Snow levels
have risen to around 6000 feet this afternoon but expecting those
to drop quickly tonight back down to 4000 feet or possibly lower.
Periods of heavy rain expected tonight with rates around a half
inch per hour, though steering flow is 30-40kt from the west so
storms won't be lingering too long over any one area unless some
training develops.
Additional rain amounts will be somewhat variable as we've
transitioned to more of a showery pattern. However, most areas
should see at least another half inch and as much as 3 inches in
the foothills and mountains and near heavier and more persistent
storms. With snow levels lowering back down tonight there's about
an 80% chance of 2 inches of snow over the Grapevine tonight and
even about a 30% chance of as much as 4 inches. Some of that will
melt as it hits the road but there likely will be impacts to
travel through the mountains tonight into Wednesday.
Showers to continue into Wednesday as the upper low moves just
north of the area. Showers will becoming more scattered but still
briefly heavy at times. Air mass isn't quite as unstable but can't
rule out a thunderstorm or two in LA County in the morning hours.
Snow levels expected to remain around the 4000' level.
By Thursday we should be looking at the start of a dry period that
will likely continue through the weekend. One possible exception
could be the northern mountain slopes where increasing northwest
flow could interact with some lingering moisture to create some
light showers with the snow level still around 4000 feet. Wind
advisories may be needed for the gusty northwest winds Thursday
night from the eastern Santa Barbara mountains to the Grapevine,
and possibly even into the Santa Clarita and western San Fernando
Valley.
.LONG TERM (SAT-TUE)...21/210 PM.
A weak trough will move through the state over the weekend keeping
temperatures on the cooler side but no precipitation is expected.
Generally clear skies with highs in the low to mid 60s. Weak
ridging develops late in the weekend into Monday for some
additional warming.
Plenty of uncertainty in the ensembles after Monday as a cold
upper low drops out of the Gulf of Alaska. Models have been
bouncing back and forth with this, sometimes bringing rain to the
area Tuesday and other times keeping it too far offshore. Latest
ensembles are split, and there are even a few that have some
moderate to heavy rain amounts. Official 6 hour pops are in the
20-30 percent range, but chances for rain at some point between
Monday and Wednesday are closer to 60-70%.
&&
.AVIATION...21/2334Z.
At 2325Z, there was a deep moist layer at KLAX.
Overall, low confidence in 00Z TAF package. Showers with a slight
chance of thunderstorms will continue across all sites through
this evening, with the shower threat continuing into Wednesday
afternoon. CIGs will likely vary between VFR and MVFR levels with
VSBYs varying between VFR and IFR levels. However, timing of
flight category changes will be low through the TAF period.
KLAX...Low confidence in 00Z TAF. CIGs will vary between VFR and
MVFR levels with scattered showers through the TAF period.
Confidence is low in timing of any flight category changes.
Thunderstorms will be possible through tonight with gusty winds,
brief heavy rain and small hail. There is a 30-40% chance of
southeasterly winds 12Z-18Z.
KBUR...Low confidence in 00Z TAf. CIGs will vary between VFR and
MVFR levels with scattered showers through the TAF period.
Confidence is low in timing of any flight category changes.
Thunderstorms will be possible through tonight with gusty winds,
brief heavy rain and small hail.
&&
.MARINE...21/224 PM.
The strong GALE FORCE winds associated with low pressure moving
through the coastal waters have dropped to SCA levels. A chance of
thunderstorms continues into tonight.
With the storm, seas will rise to SCA levels for all the waters
and continue through at least late Thursday. However, Friday
night winds and seas will likely rise once again to SCA levels.
&&
.BEACHES...21/224 PM.
A powerful storm will move into the coastal waters today into
Wednesday, resulting in high surf and strong rip currents from
late tonight into Thursday morning. Surf will range from 5-10
feet south of Point Conception, and 8-13 feet along the Central
Coast. Surf will be highest across west and southwest- facing
beaches.
The combination of high surf and above normal tides will bring
the risk of minor coastal flooding to low-lying beach locations
this morning into Wednesday night. There is also the potential
for localized minor coastal flooding this morning through
Wednesday evening across the San Luis Obispo Coast (especially
near Pismo Beach and Oceano), and Wednesday morning through
Thursday evening for the Ventura County beaches as a fetch of
southwest onshore winds will couple with increasing surf and high
tides.
There is a chance of another round of high surf over the weekend
for the Central Coast Beaches.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Warning in effect until 11 PM PDT this evening for
zones 38-343>345-381>383. (See LAXNPWLOX).
Flood Watch in effect through Wednesday afternoon for zones
38-88-340>352-354>358-362-366>376-378>380. (See LAXFFALOX).
Wind Advisory in effect until 11 PM PDT this evening for
zones 87-88-340>342-346>352-354>358-362-366>375-548>550. (See LAXNPWLOX).
Coastal Flood Advisory in effect until 11 PM PDT Wednesday
for zones 340-346. (See LAXCFWLOX).
High Surf Advisory in effect from 9 PM this evening to 2 AM
PDT Thursday for zones 340-346. (See LAXCFWLOX).
High Surf Advisory in effect from 2 AM Wednesday to 2 AM PDT
Thursday for zones 349-350. (See LAXCFWLOX).
Winter Storm Warning in effect until 11 PM PDT Wednesday for
zones 353-376>380. (See LAXWSWLOX).
High Surf Advisory in effect from 2 AM Wednesday to 3 PM PDT
Thursday for zone 354. (See LAXCFWLOX).
Coastal Flood Advisory in effect from 5 AM Wednesday to 11 PM
PDT Thursday for zone 354. (See LAXCFWLOX).
High Surf Advisory in effect from 2 AM Wednesday to 5 AM PDT
Thursday for zones 362-366. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect until 9 AM PDT Wednesday for
zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Wednesday for
zones 650-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Friday for
zones 670-673-676. (See LAXMWWLOX).
&&
PUBLIC...MW
AVIATION...RAT
MARINE...Sweet/Lund
BEACHES...Sweet/Lund
SYNOPSIS...MW
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxIn the hours before
Local storm report, Mar 21, 6:19 PM PDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
619 PM PDT TUE MAR 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM NON-TSTM WND GST 4 SSW LOMPOC 34.60N 120.49W
03/21/2023 M59 MPH SANTA BARBARA CA MESONET
MESONET STATION EW2332 LOMPOC.
0634 AM NON-TSTM WND GST 5 W LOMPOC 34.67N 120.56W
03/21/2023 M58 MPH SANTA BARBARA CA MESONET
MESONET STATION TT414 VANDENBERG PORTABLE.
0650 AM NON-TSTM WND GST 8 W GAVIOTA 34.47N 120.36W
03/21/2023 M58 MPH SANTA BARBARA CA MESONET
MESONET STATION SE456 SAN AGUSTIN (SCE).
0710 AM NON-TSTM WND GST 3 NNE LOS ALAMOS 34.79N 120.26W
03/21/2023 M59 MPH SANTA BARBARA CA MESONET
MESONET STATION PG665 CAT CANYON ROAD.
0710 AM NON-TSTM WND GST 7 SSW LOMPOC 34.57N 120.50W
03/21/2023 M74 MPH SANTA BARBARA CA MESONET
MESONET STATION PG852 DE LA CONCEPCION.
0713 AM NON-TSTM WND GST 34 S REFUGIO STATE BEAC 33.98N 120.08W
03/21/2023 M62 MPH SANTA BARBARA CA MESONET
MESONET STATION SRIC1 SANTA ROSA ISLAND
RAWS.
0730 AM NON-TSTM WND GST 10 WNW GAVIOTA 34.52N 120.38W
03/21/2023 M62 MPH SANTA BARBARA CA MESONET
MESONET STATION SE687 DANGEMOND (SCE).
0744 AM NON-TSTM WND GST 4 E VANDENBERG VILLAGE 34.71N 120.39W
03/21/2023 M62 MPH SANTA BARBARA CA MESONET
MESONET STATION PUSC1 PURISIMA HILLS.
0750 AM NON-TSTM WND GST 2 NE VANDENBERG VILLAGE 34.73N 120.44W
03/21/2023 M62 MPH SANTA BARBARA CA MESONET
MESONET STATION PG825 DIVIDE-CABRILLO.
0750 AM NON-TSTM WND GST 3 SE LOMPOC 34.63N 120.44W
03/21/2023 M59 MPH SANTA BARBARA CA MESONET
MESONET STATION PG778 LOMPOC HILL.
0806 AM NON-TSTM WND GST 12 SW MIRANDA PINE MOUN 34.92N 120.18W
03/21/2023 M59 MPH SANTA BARBARA CA MESONET
MESONET STATION TSQC1 TEPUSQUET RAWS.
0809 AM NON-TSTM WND GST 2 NW GAVIOTA 34.49N 120.24W
03/21/2023 M64 MPH SANTA BARBARA CA MESONET
MESONET STATION GVTC1 GAVIOTA HILLS RAWS.
0920 AM NON-TSTM WND GST 3 SW GUADALUPE 34.93N 120.61W
03/21/2023 M59 MPH SANTA BARBARA CA MESONET
MESONET STATION 417PG GUADALUPE.
0740 AM NON-TSTM WND GST 4 NE SAN LUIS OBISPO 35.31N 120.60W
03/21/2023 M66 MPH SAN LUIS OBISPO CA MESONET
MESONET STATION PG715 MT. LOWE (PGE).
0810 AM NON-TSTM WND GST 3 SSW ATASCADERO 35.45N 120.71W
03/21/2023 M58 MPH SAN LUIS OBISPO CA MESONET
MESONET STATION PG210 FALCON RD (PGE).
0830 AM NON-TSTM WND GST 5 ENE CAYUCOS 35.49N 120.82W
03/21/2023 M58 MPH SAN LUIS OBISPO CA MESONET
MESONET STATION PG633 OLD CREEK ROAD.
0830 AM NON-TSTM WND GST 7 N CAYUCOS 35.55N 120.91W
03/21/2023 M58 MPH SAN LUIS OBISPO CA MESONET
MESONET STATION PG175 CAMINO DEL CAPITAN
(PGE).
0830 AM NON-TSTM WND GST 5 W SANTA MARGARITA 35.39N 120.71W
03/21/2023 M64 MPH SAN LUIS OBISPO CA MESONET
MESONET STATION PG223 TV TOWERS RD 2 (PGE).
0900 AM NON-TSTM WND GST 2 SE BLACK MOUNTAIN 35.37N 120.33W
03/21/2023 M59 MPH SAN LUIS OBISPO CA MESONET
MESONET STATION PG801 FRIIS CAMP.
0910 AM NON-TSTM WND GST 4 ESE BLACK MOUNTAIN 35.38N 120.29W
03/21/2023 M59 MPH SAN LUIS OBISPO CA MESONET
MESONET STATION PG817 NAVAJO FLATS.
0910 AM NON-TSTM WND GST 7 E BLACK MOUNTAIN 35.38N 120.22W
03/21/2023 M58 MPH SAN LUIS OBISPO CA MESONET
MESONET STATION PG775 LEWIS RANCH ROAD.
0950 AM NON-TSTM WND GST 4 SSE LAKE NACIMIENTO 35.67N 120.85W
03/21/2023 M58 MPH SAN LUIS OBISPO CA MESONET
MESONET STATION PG816 ADELAIDA.
0300 PM NON-TSTM WND GST 2 ENE SAN LUIS OBISPO 35.28N 120.63W
03/21/2023 M61 MPH SAN LUIS OBISPO CA MESONET
MESONET STATION PG807 HIGH SCHOOL HILL.
0848 AM NON-TSTM WND GST 3 SSW PALOS VERDES ESTA 33.74N 118.41W
03/21/2023 M62 MPH LOS ANGELES CA MESONET
MESONET STATION XVIC PT. VICENTE LIGHTHOUSE.
0853 AM NON-TSTM WND GST 8 NNE MOUNT WILSON 34.33N 118.03W
03/21/2023 M65 MPH LOS ANGELES CA MESONET
MESONET STATION CHOC1 CHILAO RAWS.
0930 AM NON-TSTM WND GST 7 SSW WOODLAND HILLS 34.08N 118.65W
03/21/2023 M58 MPH LOS ANGELES CA MESONET
MESONET STATION 548SE BACKBONE TRAIL (SCE).
0930 AM NON-TSTM WND GST 7 SE AGOURA HILLS 34.07N 118.69W
03/21/2023 M58 MPH LOS ANGELES CA MESONET
MESONET STATION SE204 PIUMA RD (SCE).
0930 AM NON-TSTM WND GST 6 ESE ACTON 34.43N 118.10W
03/21/2023 M58 MPH LOS ANGELES CA MESONET
MESONET STATION 547SE WOLFIE (SCE).
0940 AM NON-TSTM WND GST 3 WNW MOUNT WILSON 34.25N 118.10W
03/21/2023 M58 MPH LOS ANGELES CA MESONET
MESONET STATION 147SE MT DISAPPOINTMENT RD
(SCE).
0950 AM NON-TSTM WND GST 3 SSE SAN FERNANDO 34.25N 118.42W
03/21/2023 M61 MPH LOS ANGELES CA AWOS
AWOS STATION KWHP PACOIMA (WHITEMAN APT.).
0953 AM NON-TSTM WND GST 8 SE ACTON 34.39N 118.08W
03/21/2023 M76 MPH LOS ANGELES CA MESONET
MESONET STATION MLCC1 MILL CREEK RAWS.
0954 AM NON-TSTM WND GST 6 N ALTADENA 34.27N 118.15W
03/21/2023 M60 MPH LOS ANGELES CA MESONET
MESONET STATION CEKC1 CLEAR CREEK RAWS.
0955 AM NON-TSTM WND GST 5 NNE SAN FERNANDO 34.35N 118.42W
03/21/2023 M75 MPH LOS ANGELES CA MESONET
MESONET STATION CNIC1 CAMP NINE RAWS.
1000 AM NON-TSTM WND GST 5 S SANTA CLARITA 34.34N 118.50W
03/21/2023 M62 MPH LOS ANGELES CA MESONET
MESONET STATION SE486 NEWHALL PASS (SCE).
1000 AM NON-TSTM WND GST 4 NNW BIG PINES 34.44N 117.72W
03/21/2023 M65 MPH LOS ANGELES CA MESONET
MESONET STATION SE250 YUCCA CIRCLE (SCE).
1000 AM NON-TSTM WND GST 4 N CHATSWORTH 34.32N 118.58W
03/21/2023 M60 MPH LOS ANGELES CA MESONET
MESONET STATION SE079 OAT MOUNTAIN (SCE).
1000 AM NON-TSTM WND GST 7 NNE FALLING SPRINGS 34.40N 117.81W
03/21/2023 M59 MPH LOS ANGELES CA MESONET
MESONET STATION 371SE SCE BIG ROCK CREEK RD.
1000 AM NON-TSTM WND GST 8 S AGUA DULCE 34.39N 118.34W
03/21/2023 M102 MPH LOS ANGELES CA MESONET
MESONET STATION SE678 MAGIC MTN TRUCK TRL
(SCE).
1020 AM NON-TSTM WND GST 1 NNW LAKE HUGHES 34.68N 118.43W
03/21/2023 M70 MPH LOS ANGELES CA MESONET
MESONET STATION 474SE ASH TREE DR (SCE).
1030 AM NON-TSTM WND GST 1 E BIG PINES 34.38N 117.66W
03/21/2023 M76 MPH LOS ANGELES CA MESONET
MESONET STATION SE547 FORD OBSERVATORY
(SCE).
1030 AM NON-TSTM WND GST 6 NNW ACTON 34.55N 118.22W
03/21/2023 M66 MPH LOS ANGELES CA MESONET
MESONET STATION SE063 SIERRA PELONA (SCE).
1040 AM NON-TSTM WND GST 3 NNE BIG PINES 34.41N 117.67W
03/21/2023 M59 MPH LOS ANGELES CA MESONET
MESONET STATION 065SE PINON HILLS-JUBILEE
AND PANORAMA.
1040 AM NON-TSTM WND GST 7 ESE ACTON 34.42N 118.09W
03/21/2023 M77 MPH LOS ANGELES CA MESONET
MESONET STATION 555SE N3 HIGHWAY (SCE).
1057 AM NON-TSTM WND GST 2 N SANTA CLARITA 34.44N 118.51W
03/21/2023 M71 MPH LOS ANGELES CA MESONET
MESONET STATION SAUC1 SAUGUS.
0456 PM NON-TSTM WND GST 7 SSW WOODLAND HILLS 34.08N 118.63W
03/21/2023 M65 MPH LOS ANGELES CA MESONET
MESONET STATION DW2363 SADDLE PEAK.
&&
HALLLocal storm report, Mar 21, 6:23 PM PDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
623 PM PDT TUE MAR 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM NON-TSTM WND DMG 2 NW CARPINTERIA 34.42N 119.54W
03/21/2023 SANTA BARBARA CA LAW ENFORCEMENT
TREE DEBRIS AND WOOD NEAR HIGHWAY 192 AND
CRAVENS LN.
&&
HALLLocal storm report, Mar 21, 6:38 PM PDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
638 PM PDT TUE MAR 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG 2 NW CARPINTERIA 34.42N 119.54W
03/21/2023 SANTA BARBARA CA LAW ENFORCEMENT
CORRECTS PREVIOUS NON-TSTM WND DMG REPORT
FROM 2 NW CARPINTERIA. TREE AND WOOD DEBRIS
ACROSS HIGHWAY 192 AND CRAVENS LN. TREE
DEBRIS IN POWER LINES. TWO POWER LINES DOWN
ON PROPERTIES IN AREA. POWER LINES HIT
GREENHOUSE. REPORTS POSSIBLE SMALL TORNADO,
THROUGH IT IS UNCONFIRMED AT THIS TIME.
&&
HALLSpecial weather statement, Mar 21, 7:00 PM PDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service OXNARD CA
700 PM PDT Tue Mar 21 2023
CAZ380-548-220230-
Los Angeles County San Gabriel Valley CA-
Eastern San Gabriel Mountains CA-
700 PM PDT Tue Mar 21 2023
...A line of strong showers and isolated thunderstorm will impact
portions of east central Los Angeles County through 730 PM PDT...
At 657 PM PDT, Doppler radar was tracking a line of strong showers
and isolated thunderstorm stretching from neatr Mt. Wilson through
Monrovia to El Monte, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down trees, tree limbs, and power
lines, and blow around unsecured objects. Minor damage to
outdoor objects is possible.
Locations impacted include...
San Dimas...Glendora...Pomona...West Covina...Azusa...Arcadia...
Sierra Madre...Monrovia...El Monte...Covina...Claremont...
Irwindale...Duarte...and Temple City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3406 11772 3407 11805 3425 11808 3433 11770
3417 11768
TIME...MOT...LOC 0157Z 262DEG 18KT 3417 11798
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HallSpecial weather statement, Mar 21, 7:39 PM PDT, 39 minutes before
Special Weather Statement
National Weather Service OXNARD CA
739 PM PDT Tue Mar 21 2023
CAZ548-220315-
Los Angeles County San Gabriel Valley CA-
739 PM PDT Tue Mar 21 2023
...A line of strong showers and isolated thunderstorms will impact
portions of east central Los Angeles County through 815 PM PDT...
At 737 PM PDT, Doppler radar was tracking a line of strong showers
and isolated thunderstorms along a line extending from near West
Covina to La Habra. Movement was east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down trees, tree limbs, and power
lines, and blow around unsecured objects. Minor damage to
outdoor objects is possible.
Locations impacted include...
Pomona...West Covina...Whittier...San Dimas...La Verne...
Diamond Bar...Hacienda Heights...Baldwin Park...Covina...Claremont...
La Habra Heights...La Puente...and Walnut.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3402 11773 3402 11777 3400 11778 3399 11778
3397 11780 3397 11779 3395 11779 3395 11797
3394 11798 3394 11801 3408 11800 3410 11770
TIME...MOT...LOC 0237Z 277DEG 11KT 3409 11791 3395 11795
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HallSpecial weather statement, Mar 21, 8:13 PM PDT, 5 minutes before
Special Weather Statement
National Weather Service OXNARD CA
813 PM PDT Tue Mar 21 2023
CAZ354-355-362-369-371-372-374-375-220345-
Ventura County Beaches CA-Santa Susana Mountains CA-
Calabasas and Agoura Hills CA-Southeastern Ventura County Valleys CA-
Ventura County Inland Coast CA-
Western Santa Monica Mountains Recreational Area CA-
Western San Fernando Valley CA-Malibu Coast CA-
813 PM PDT Tue Mar 21 2023
...A strong storm will impact portions of southeastern Ventura and
west central Los Angeles Counties through 845 PM PDT...
At 810 PM PDT, Doppler radar was tracking a strong storm capable of
producing a waterspout or landspout over Point Mugu, or 10 miles
south of Camarillo, moving northeast at 35 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down trees, tree limbs, and power
lines, and blow around unsecured objects. Minor damage to
outdoor objects is possible.
Locations impacted include...
Thousand Oaks...Simi Valley...Camarillo...Agoura Hills...Moorpark...
Point Mugu State Park...Westlake Village...Newbury Park...
Malibu Creek State Park...Naval Base Ventura County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in OXNARD.
&&
LAT...LON 3405 11896 3406 11898 3408 11904 3409 11906
3410 11909 3411 11909 3410 11912 3413 11917
3437 11881 3415 11863 3404 11890
TIME...MOT...LOC 0310Z 236DEG 29KT 3408 11907
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HallThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 5:07 PM PDT | Special Marine Warning | LOX | 38 min | |
| Mar 21, 5:26 PM PDT | Special Marine Warning | LOX | 34 min | |
| Mar 21, 5:47 PM PDT | Special Marine Warning | LOX | 28 min | |
| Mar 21, 7:00 PM PDT | Special Weather Statement | LOX | Los Angeles | 30 min |
| Mar 21, 7:39 PM PDT | Special Weather Statement | LOX | Orange | 36 min |
| Mar 21, 8:10 PM PDT | Special Marine Warning | LOX | 5 min | |
| Mar 21, 8:13 PM PDT | Special Weather Statement | LOX | Ventura | 32 min |
| Mar 21, 8:59 PM PDT | Special Weather Statement | LOX | Ventura | 31 min |
| Mar 21, 9:19 PM PDT | Special Marine Warning | LOX | 26 min | |
| Mar 21, 11:14 PM PDT | Special Weather Statement | LOX | Los Angeles | 31 min |
| Mar 22, 6:28 AM PDT | Small Craft Advisory | LOX | 5 days | |
| Mar 22, 12:26 PM PDT | Special Weather Statement | LOX | Los Angeles | 49 min |
Nearby
Tornado Warnings in California, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.